Alert archive / Florida / Gale Warnings in 2014

Gale Warning 3, NWS Melbourne, FL

January 21, 2014

NWS Melbourne, FL issued this gale warning at Jan 21, 2014, 3:42 AM EST. It took effect at Jan 21, 2014, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 3:42 AM EST (08:42 UTC)
In effect from
Jan 21, 2014, 7:00 PM EST
Expired
Jan 22, 2014, 4:00 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WHUS72 KMLB 210842
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
342 AM EST TUE JAN 21 2014

AMZ570-572-220400-
/O.EXT.KMLB.SC.Y.0010.140121T0900Z-140122T0000Z/
/O.NEW.KMLB.GL.W.0003.140122T0000Z-140122T0900Z/
/O.NEW.KMLB.SC.Y.0011.140122T0900Z-140122T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
342 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WINDS AND SEAS...WEST-SOUTHWEST WINDS AROUND 20 KNOTS WILL
  INCREASE TO 20 TO 25 KNOTS OVER THE OPEN ATLANTIC AS A LOW
  PRESSURE SYSTEM DEVELOPS OVER THE CAROLINAS. WINDS WILL INCREASE
  TO 25 TO 30 KNOTS TONIGHT OUT OF THE NORTHWEST BEHIND A STRONG
  COLD FRONT. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE LATE
  THIS AFTERNOON WITH FREQUENT GUSTS TO GALE FORCE TONIGHT. SEAS
  WILL BUILD TO 8 TO 10 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ550-552-555-575-220400-
/O.CON.KMLB.SC.Y.0010.140121T1800Z-140122T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
342 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST-SOUTHWEST WINDS WILL INCREASE TO AROUND 20
  KNOTS LATE THIS MORNING AND TO AROUND 25 KNOTS TONIGHT OUT OF
  THE NORTHWEST BEHIND A STRONG COLD FRONT. OCCASIONAL GUSTS TO
  GALE FORCE WILL BE POSSIBLE OVER THE OPEN ATLANTIC TONIGHT. SEAS
  WILL SLOWLY BUILD TO 6 TO 8 FEET NEAR SHORE...AND 7 TO 9 FEET
  OFFSHORE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
304 
WHUS72 KMLB 211954
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EST TUE JAN 21 2014

AMZ575-220900-
/O.EXT.KMLB.SC.Y.0010.000000T0000Z-140122T0000Z/
/O.EXA.KMLB.GL.W.0003.140122T0000Z-140122T0900Z/
/O.NEW.KMLB.SC.Y.0012.140122T0900Z-140122T2100Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
254 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY. 

* WINDS AND SEAS...WEST WINDS WILL INCREASE TO AROUND 25 KNOTS
  TONIGHT OUT OF THE NORTHWEST BEHIND A STRONG COLD FRONT.
  OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OPEN
  ATLANTIC TONIGHT. SEAS WILL BUILD TO 7 TO 9 FEET OFFSHORE
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-220900-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-140122T0000Z/
/O.CON.KMLB.GL.W.0003.140122T0000Z-140122T0900Z/
/O.CON.KMLB.SC.Y.0011.140122T0900Z-140122T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
254 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WINDS AND SEAS...WINDS WILL INCREASE TO 25 TO 30 KNOTS TONIGHT
  OUT OF THE NORTHWEST BEHIND A STRONG COLD FRONT. OCCASIONAL
  GUSTS TO GALE FORCE WILL BE POSSIBLE LATE THIS AFTERNOON WITH
  FREQUENT GUSTS TO GALE FORCE TONIGHT. SEAS WILL BUILD TO 8 TO 10
  FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ550-552-555-220900-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-140122T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
254 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS WILL INCREASE TO AROUND 25 KNOTS
  TONIGHT OUT OF THE NORTHWEST BEHIND A STRONG COLD FRONT.
  OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OPEN
  ATLANTIC TONIGHT. SEAS WILL BUILD TO 6 TO 8 FEET NEAR
  SHORE...AND 7 TO 9 FEET OFFSHORE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
623 
WHUS72 KMLB 220916
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
416 AM EST WED JAN 22 2014

AMZ575-222100-
/O.EXP.KMLB.GL.W.0003.000000T0000Z-140122T0900Z/
/O.CON.KMLB.SC.Y.0012.000000T0000Z-140122T2100Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
416 AM EST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS AROUND 20 TO 25 KNOTS WILL
  DECREASE TO 15 TO 20 KNOTS THIS AFTERNOON. SEAS WILL EXIST UP TO
  8-10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-222100-
/O.EXP.KMLB.GL.W.0003.000000T0000Z-140122T0900Z/
/O.CON.KMLB.SC.Y.0011.000000T0000Z-140122T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
416 AM EST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS AROUND 20 TO 25 KNOTS WILL
  DECREASE TO 15 TO 20 KNOTS THIS AFTERNOON. SEAS WILL EXIST UP TO
  8-10 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-222100-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-140122T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
416 AM EST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS AROUND 20 KNOTS WILL DECREASE
  TO 10 TO 15 KNOTS BY LATE AFTERNOON. SEAS WILL EXIST UP TO 5 TO
  7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 21, 3:25 AM EST, 17 minutes earlier.

Area forecast discussion, Jan 21, 3:25 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EST TUE JAN 21 2014

.DISCUSSION...

...A STRONG COLD FRONT IS POISED TO MOVE THRU ECFL LATE TODAY...
...WINDY CONDITIONS DEVELOPING BY AFTERNOON...
...DETERIORATING MARINE CONDITIONS THROUGH THE DAY INTO TONIGHT...
...MUCH COLDER AIR FILTERING INTO THE AREA LATE TONIGHT...

.DISCUSSION...
CURRENT-TONIGHT...MILDER TEMPERATURES EARLY THIS MORNING DUE TO
EXTENSIVE HIGH CLOUDINESS LESSENING THE AFFECTS OF RADIATIONAL
COOLING. NOT EXPECTING FOG DEVELOPMENT THIS MORNING AS WINDS ABOVE
THE SURFACE ARE EXPECTED TO INCREASE AHEAD OF THE NEXT FAST
APPROACHING SYSTEM THUS KEEPING THE BOUNDARY LAYER WELL MIXED.
HOWEVER...WILL KEEP WATCH FOR SOME LOW CLOUD/STRATUS DEVELOPMENT
TOWARDS SUNRISE.

WEAK SURFACE RIDGING OVER THE SOUTHERN PENINSULA WILL CONTINUE TO
SLIDE SOUTH AND EAST AHEAD OF AN APPROACHING STRONG COLD FRONT AND
ASSOCIATED UPPER TROUGH. THE FRONT WILL LIE NEAR THE FLORIDA
PANHANDLE NEAR SUNRISE AND CONTINUE ITS SOUTHEAST TRACK INTO EAST
CENTRAL FLORIDA LATE TODAY...FINALLY CLEARING THE AREA LATER THIS
EVENING. THE LARGE UPPER TROUGH WILL AID IN QUICKLY MOVING THE FRONT
THROUGH THE AREA. A STRONG UPPER JET AROUND 140 KTS OVERHEAD WILL
EJECT INTO THE WESTERN ATLANTIC TONIGHT. DEEP LAYER MOISTURE VALUES
REMAIN POOR AND SURFACE DEWPOINTS WILL STRUGGLE INTO THE LOWER 50S.
AS SUCH...WILL ONLY MAINTAIN A SLIGHT CHANCE OF SHOWERS ACROSS THE
AREA...MAINLY FOR THE AFTERNOON.

THE PRESSURE GRADIENT TIGHTENS DURING THE DAY WITH WEST-SOUTHWEST
WINDS INCREASING TO 20-25 MPH WITH FREQUENT HIGHER GUSTS THIS
AFTERNOON. WILL INITIATE A LAKE WIND ADVISORY BEGINNING AT 17Z/12PM
THROUGH EARLY THIS EVENING...00Z/7PM. WINDS BECOME WEST-NORTHWEST TO
NORTHWEST IN THE EVENING BEHIND THE BOUNDARY. THE PRESSURE GRADIENT
WILL BE SLOW TO RELAX WITH GUSTY WINDS THROUGH THE EVENING...FINALLY
DECREASING SLOWLY DURING THE OVERNIGHT PERIOD WITH MOST PLACES STILL
OBSERVING WINDS BETWEEN 10-15 MPH BY SUNRISE WED MORNING. WITH WINDS
REMAINING ELEVATED OVERNIGHT...THE DAYSHIFT MAY INITIATE A WIND
CHILL ADVISORY FOR LATE OVERNIGHT INTO EARLY WEDNESDAY MORNING TO
INCLUDE MOST OF THE AREA OUTSIDE OF THE IMMEDIATE TREASURE COAST.

A WARMER DAY IS IN STORE AND EVEN UNDERCUTTING THE MOS GUIDANCE BY A
DEGREE/TWO WE WILL STILL SEE HIGHS IN THE MIDDLE 70S AREAWIDE WITH A
FEW UPPER 70S POSSIBLE CLOSER TOWARDS THE COAST WITH A STRONG
WESTERLY FLOW IN PLACE.

MUCH COOLER AND DRIER AIR WILL FILTER DOWN THE PENINSULA OVERNIGHT.
WHILE THIS COOLER AND DRIER AIR ARRIVES LATE...WE WILL STILL SEE
TEMPERATURES NEAR SUNRISE WED MORNING FALL INTO THE LOWER 30S ACROSS
NORTH LAKE AND NORTH INLAND VOLUSIA COUNTIES. WILL INITIATE A FREEZE
WATCH FOR THESE TWO LOCATIONS...THOUGH CONFIDENCE IS NOT HIGH AT THE
MOMENT THAT THIS WILL GET UPGRADED BY THE DAYSHIFT. ALONG THE
VOLUSIA/BREVARD COASTS AND FURTHER SOUTH ACROSS THE INTERIOR MIDDLE
TO UPPER 30S WILL BE THE NORM FOR LOWS. WILL GO WITH LOWER TO MIDDLE
40 DEGREE READINGS ALONG THE IMMEDIATE TREASURE COAST WITH BARRIER
ISLANDS LIKELY REMAINING IN THE MID TO UPPER 40S FOR LOWS.

WED-WED NIGHT...STRONG CAA WILL CONTINUE BEHIND THE FRONT INTO
WEDNESDAY WITH HIGHS ACROSS THE REGION ONLY REACHING INTO THE
50S...EXCEPT LOW 60S OVER MARTIN COUNTY. A MUCH DRIER AIRMASS IN
PLACE WILL KEEP SUNNY SKIES ACROSS THE AREA WITH SOME MARINE
STRATOCU POSSIBLE FARTHER OFFSHORE.

HIGH PRESSURE BUILDING IN FROM THE WEST AND MOVING INTO NORTH
FLORIDA WED NIGHT WILL WEAKEN N/NW WINDS OVER THE REGION. THESE
LIGHT WINDS COMBINED WITH CLEAR TO MOSTLY CLEAR SKIES WILL PRODUCE
FAVORABLE RADIATIONAL COOLING CONDS WITH TEMPS FALLING QUICKLY AFTER
SUNSET. LOWS WILL BE AS COLD IF NOT A LITTLE COLDER THAN WED MORNING
WITH TEMPS FALLING TO NEAR TO JUST BELOW FREEZING OVER NORMALLY
COLDER LOCATIONS NORTHWEST OF I-4 AND ACROSS SRN OSCEOLA AND
OKEECHOBEE COUNTIES. WHILE AIRMASS WILL BE DRY SHOULD STILL SEE
PATCHY TO AREAS OF FROST DEVELOP LATE IN THE NIGHT TOWARD DAYBREAK
THURSDAY... ESPECIALLY ACROSS THE INTERIOR.

THU-FRI...MODELS CONTINUE TO SPARE CENTRAL FLORIDA FROM THE MORE
EXTREME COLDER WEATHER EXPECTED OVER MUCH OF THE EASTERN U.S. INTO
LATE WEEK AS A MORE ZONAL FLOW CONTINUES ACROSS THE AREA IN THE BASE
OF A BROAD 500MB TROUGH. HOWEVER TEMPERATURES WILL STILL REMAIN
BELOW NORMAL WITH LOW LEVEL NORTHERLY FLOW PERSISTING INTO LATE
WEEK...REINFORCED BY ANOTHER COLD FRONT EARLY FRIDAY. HIGHS WILL
GENERALLY BE IN THE 60S EXCEPT NEAR 70 DEGREES OVER MARTIN COUNTY
AND LOWS WILL RANGE FROM THE UPPER 30S OVER NORMALLY COLDER PORTIONS
OF THE INTERIOR TO 40S ELSEWHERE. A MODERATE SURGE OF N/NE WINDS
ALONG AND JUST BEHIND THE FRONT FRIDAY MAY GENERATE A FEW SHOWERS
OVER THE COASTAL WATERS...BUT MUCH OF THIS ACTIVITY SHOULD REMAIN
OFFSHORE.

SAT-TUE...TROUGH OVER THE EASTERN U.S. IS MAINTAINED THROUGH THE
WEEKEND INTO EARLY NEXT WEEK WITH A MORE ZONAL FLOW ALOFT PERSISTING
ACROSS THE REGION. HIGH PRESSURE RIDGE EXTENDING OVER THE GULF AND
PUSHING SOUTH WILL PROVIDE A LOW LEVEL WESTERLY FLOW WHICH WILL
GRADUALLY WARM TEMPS BACK TO AROUND NORMAL BY LATE WEEKEND INTO
EARLY NEXT WEEK. WHILE EXACT DETAILS AND TIMING DIFFERENCES EXIST
BOTH THE GFS AND ECMWF BOTH SHOW A WEAK LOW OVER THE GULF MOVING
THROUGH THE FL PENINSULA TOWARD EARLY NEXT WEEK. THIS MAY INCREASE
RAIN CHANCES OVER THE REGION BUT DUE TO LOWER UNCERTAINTY WILL KEEP
POPS AROUND 20 PERCENT OR LESS DURING THIS TIMEFRAME.

&&

.AVIATION...LIGHT WESTERLY WINDS AT THE SURFACE...BUT STRONGER WINDS
OFF THE SURFACE DUE TO QUICK APPROACHING STRONG FRONT. AM NOT
ANTICIPATING MORNING FOG BUT WILL WATCH FOR SPOTTY LOW STRATUS
CLOUDS NEAR TAF SITES...OTHERWISE VFR INTO TONIGHT. ONLY AN ISOLD
AFTN -SHRA CHANCE ASSOCIATED WITH THE FRONT. WINDY CONDITIONS
DEVELOPING LATE MORNING/AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS.
WSW WINDS FCST TO INCREASE TO AROUND 20 KTS WITH FREQUENT HIGHER SFC
WND G23-28 KTS. WINDS SLOWLY DECREASE THIS EVENING...BUT REMAINING
GUSTY AND FINALLY DECREASING TO 10-15 KTS OVERNIGHT WITH OCNL HIGHER
GUSTS STILL AROUND.

&&

.MARINE...TODAY-TONIGHT...THE PRESSURE GRADIENT WILL STEADILY BE
TIGHTENING THROUGH THE DAY AHEAD OF THE NEXT APPROACHING STRONG
FRONT THAT WILL PASS ACROSS THE WATERS LATE TODAY/TONIGHT. A SMALL
CRAFT ADVISORY WILL GO INTO EFFECT AT 09Z/4AM OFFSHORE AND NORTH OF
SEBASTIAN INLET SPREADING SOUTHWARD AND NEAR SHORE BY 18Z/1PM. WILL
ALSO HOIST A GALE WARNING BEGINNING AT 00Z/7PM FOR OFFSHORE WATERS
NORTH OF SEBASTIAN INLET THAT WILL RUN THROUGH 09Z/4AM WED MORNING.
WEST-SOUTHWEST WINDS WILL VEER TO WNW/NW THIS EVENING/OVERNIGHT
BEHIND THE BOUNDARY. SUSTAINED WIND SPEEDS WILL INCREASE TO 15-20
KTS AND GUSTY NEAR SHORE INTO THIS AFTERNOON...INCREASING TO 20-25
KTS THIS EVENING/OVERNIGHT WITH HIGHER GUSTS. GUSTY WINDS WILL
INCREASE TO 20-25 KTS OFFSHORE DURING THE DAY. FREQUENT GUSTS TO
GALE FORCE WILL ACCOMPANY 25-30 KT WINDS OFFSHORE NORTH OF SEBASTIAN
INLET THIS EVENING AND FOR MUCH OF THE OVERNIGHT. LONG PERIOD SEAS
NEAR SHORE WILL BECOME SHORT PERIOD AND WILL MAKE FOR VERY CHOPPY
CONDITIONS OVER THE OPEN ATLANTIC WITH POOR TO HAZARDOUS MARINE
CONDITIONS DEVELOPING AREAWIDE.

INITIAL SEAS 2-3 FT NEAR SHORE WILL INCREASE TO 3-5 FT BY EARLY
EVENING AND 5-8 FT BY DAYBREAK WED MORNING. OFFSHORE...SEAS
INITIALLY 3-4 FT WILL INCREASE TO 5-8 FT BY EARLY
EVENING...CONTINUING TO BUILD TO 8-10 FT BY DAYBREAK WED MORNING.

WED...NORTHWEST WINDS UP TO 20 TO 25 KNOTS EARLY WEDNESDAY MORNING
BEHIND THE FRONT WILL GRADUALLY DECREASE TO 15 TO 20 KNOTS OFFSHORE
BY LATE AFTERNOON. SEAS WILL ALSO FALL FROM 7-9 FEET OFFSHORE TO 6-7
FEET BY LATE DAY. WILL CONTINUE SCA OVER THE ENTIRE WATERS THROUGH
4PM WEDNESDAY BUT SCA MAY NEED TO BE EXTENDED INTO WED EVENING
OFFSHORE.

THU-SAT...N/NW FLOW WILL FURTHER DECREASE INTO THU BEFORE ANOTHER
FRONT MOVES THROUGH EARLY FRI...INCREASING WINDS UP TO 15 TO 20
KNOTS AND SEAS BUILDING TO 6 FEET. WINDS WILL BECOME W/NW INTO SAT
AS HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST WITH WINDS AROUND 15
KNOTS STILL POSSIBLE OFFSHORE.

&&

.FIRE WEATHER...TODAY...A STRONG COLD FRONT TO THE NORTH WILL MOVE
INTO THE CENTRAL PENINSULA LATE TODAY/EARLY EVENING. AHEAD OF IT
WARMER CONDITIONS WITH A TIGHT PRESSURE GRADIENT DEVELOPING. EXPECT
WEST-SOUTHWEST 20 FT WINDS TO INCREASE TO 15-20 MPH WITH FREQUENT
HIGHER GUSTS IN THE AFTERNOON. DISPERSION VALUES WILL BE VERY GOOD
TO EXCELLENT. AFTERNOON RELATIVE HUMIDITY VALUES ARE FORECAST IN THE
40S BUT MAY NEED TO MONITOR IN CASE THEY FALL INTO THE 30S WITH THE
WARMER EXPECTED TEMPERATURES/DRY WESTERLY WINDS. EXPECT A MODERATE
FIRE DANGER DAY AHEAD AS GUSTY WINDS/DRIER AIR WILL PROMOTE RAPID
SPREAD OF ANY NEW OR EXISTING FIRES. ONLY A SMALL THREAT OF
AFTERNOON SHOWERS WILL ACCOMPANY THE FRONT.

TONIGHT...COLDER AIR WILL USHER IN BEHIND THE FRONT LATE TONIGHT.
SURFACE WINDS WILL REMAIN GUSTY THROUGH THE EVENING...REMAINING
10-15 MPH AFTER MIDNIGHT. WIND CHILLS MAY BE AN ISSUE FOR MANY AREAS
TOWARD SUNRISE WED MORNING. MANY AREAS ACROSS THE INTERIOR AND NEAR
THE VOLUSIA/BREVARD COASTS MAY REALIZE 30S FOR LOWS...THOUGH NO
FROST IS ANTICIPATED DUE TO THE ELEVATED WINDS.

A MUCH DRIER AIRMASS ACROSS THE AREA WILL LEAD TO SEVERAL HOURS OF
VERY LOW RH WEDNESDAY. MIN RH VALUES IN THE 20S TO LOW 30S ARE
EXPECTED OVER MUCH OF THE REGION. NW WINDS WED AFT WILL NOT BE AS
STRONG AS TUE BUT WILL STILL BE GUSTY AT TIMES AROUND 10 TO 15 MPH.
CRITICALLY LOW RH VALUES WILL CONTINUE INTO THURSDAY BUT WINDS WILL
BE MUCH LIGHTER AROUND 5 MPH OUT OF THE N/NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  36  53  34 /  20  10   0   0
MCO  74  38  56  36 /  20  10   0   0
MLB  77  38  57  36 /  20  10   0   0
VRB  77  42  59  36 /  20  10   0   0
LEE  74  33  53  35 /  20  10   0   0
SFB  75  37  56  35 /  20  10   0   0
ORL  74  39  56  38 /  20  10   0   0
FPR  77  44  59  35 /  20  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     INLAND VOLUSIA-NORTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EST
     WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR WATERS
FROM      FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM      OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST WEDNESDAY FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY FOR
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....WEITLICH
Hazardous weather outlook, Jan 20, 6:00 PM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EST MON JAN 20 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
600 PM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TUESDAY AFTERNOON
AND TUESDAY EVENING AND WILL BRING COLD WIND CHILL VALUES ACROSS
ALL OF EAST CENTRAL FLORIDA TUESDAY NIGHT. MOSTLY CLEAR SKIES AND
LIGHT WINDS WEDNESDAY NIGHT WILL BRING THE POTENTIAL FOR AREAS OF
FROST AND NEAR FREEZING TEMPERATURES...MAINLY ACROSS INTERIOR
PORTIONS OF EAST CENTRAL FLORIDA.

MARINE CONDITIONS WILL BECOME HAZARDOUS BEHIND THE FRONT TUESDAY
NIGHT AND WEDNESDAY FOR SMALL CRAFT...ESPECIALLY OFFSHORE. DRY
CONDITIONS WILL ALSO CONTINUE WITH PERIODIC ELEVATED WEST TO
NORTHWEST WINDS INTO LATE WEEK THAT WILL INCREASE FIRE SENSITIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:57 AM ESTFreeze WatchMLBLake, Volusia7 hr
Jan 21, 2:57 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Jan 21, 3:42 AM ESTSmall Craft AdvisoryMLB36 hr
Jan 21, 2:42 PM ESTWind Chill AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia19 hr
Jan 21, 2:54 PM ESTSmall Craft AdvisoryMLB25 hr
Jan 21, 5:00 PM ESTSpecial Weather StatementMLBSaint Lucie45 min

Nearby

Gale Warnings in Florida, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.